fatigue and SSRIs
- 0Sep 22, '04 by EmeraldNYLI was just recently started on Paxil and have been experiencing extreme fatigue. I feel like I could sleep all day long and get drowsy while driving. Does anyone have any experience with this-- is it just specific to Paxil or to all SSRIs? I'm wondering if I would have more luck with a different SSRI but I've only been on the Paxil for 2 weeks so I feel like I should tough it out a little longer. Any info. would be greatly appreciated.
- 10,375 Visits
- 0Sep 22, '04 by begalliHi Emerald.
My mom started taking Prozac about 8 months ago and was having terrible sleep problems and fatigue. I recommended that she ask her doctor if she could take it at night and poof! the sleep problems disappeared.
I'm not sure if this will work though for you because isn't Paxil dosed twice/day?
Anyway, there are lots of good SSRI's out there. Maybe you just need a different drug.Last edit by begalli on Sep 22, '04
- 0Sep 23, '04 by explorerQuote from EmeraldNYLSomething else you might consider is Paxil CR. It gives you a timed release dose instead of dumping it all in your system at once.I was just recently started on Paxil and have been experiencing extreme fatigue. I feel like I could sleep all day long and get drowsy while driving. Does anyone have any experience with this-- is it just specific to Paxil or to all SSRIs? I'm wondering if I would have more luck with a different SSRI but I've only been on the Paxil for 2 weeks so I feel like I should tough it out a little longer. Any info. would be greatly appreciated.
- 0Sep 23, '04 by ?burntoutAnytime I started with the SSRIs, I would become very drowsy too-would sleep well, but had trouble waking up and I would get sleepy while driving too.
Are you taking your Paxil at night? It does take 4-6 weeks for all of it to take full effect, but maybe you could have your dose decreased a little?
Hope the drowsiness leaves you soon!
- 0Sep 23, '04 by EmeraldNYLI am on Paxil CR, so I take it once a day, but usually when I wake up (in the afternoon, cause I work nights). So maybe I should try taking it when I get home in the morning before I go to bed? I just hope this sleepiness goes away soon because I don't have any energy. I'm on a tiny dose, just 12.5 mg, and so far I haven't had any more panic attacks and feel less depressed, but this side effect of fatigue really stinks!!! I'm not really a high-energy person to begin with and even before I started taking Paxil I slept a lot, now it's even worse!
- 0Sep 23, '04 by cniro7PMHNP-BCHi
I am also on a low dose of Paxil ...the extended release.....sounds like you are taking the same with the 12.5 dosage..........initially it did the same to me so I started taking it closer to bed time and that helped a bit but then I found I couldn't get up in the morning! I then started going to be earlier and notice that as long as I sleep longer than I usually would (about 8 hours a night) I am not as tired during the day..........also, (and this might not work for everyone) I kind of moved around my time of taking it (by 1/2 hr every other day) and found that if I take it around 3:30 pm, I go to bed no later than 10:30, I can get up at 6:00 am and be ok for the day.........I also drink coffee now (where I NEVER did cause it would bring on panic/anxiety) when I am feeling particularly tired and it seems to give me a little boost with no anxiety/panic.
Also after taking it, I started noticing I couldn't concentrate and had problems remembering things but that seemed to taper off and now I am pretty well regulated, my memory is back to normal and all is well. Prior to this, I had severe panic/anxiety and had taken a few other SSRI's that didn't work for me so Paxil has been such a help for me. I also have been seeing a cognitive/behavioralist psychologist who specializes in phobias/panic, etc. and she has been a great help as well..........I have been feeling so good that I am actually ready to try and wean off the Paxil...particularly that now I have some skills developed to help me when anxiety/panic occurs.
I would suggest giving it some more time and maybe talk to your dr. about moving the dosage time to sometime that might work better for your schedule. Also it has only been 2 wks so you may in fact just need a bit more time for your system to get used to it.....and although since it is timed released it is probably getting into your system faster than the regular paxil, it still will take another few weeks to be completely at the "therapeutic dose" at all times.
I wish you well and hope that all works out fine for you!